# SDR IXXA0000022

- Difficulty date: June 23, 2000
- Submitted: June 23, 2000
- Operation: Air carrier
- Aircraft: N61CX
- Make and model: Doug DC-8-62
- Aircraft serial: 46142
- Aircraft time: 63,852 hours, 21,869 cycles
- System (JASC): 2121 · Air Distribution Fan
- Part: Fan
- Condition: Defective
- Location: A/C Bay
- Part time: 63,852 hours, 21,869 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

EN ROUTE FROM EDI TO TOL, THE FLIGHT CREW SENSED AN ODOR IN THE COCKPIT WHEN THE LEFT RECIRULATION FAN WAS TURNED ON.  THE FLIGHT CREW SECURED THE FAN, THE ODOR SUBSIDED AND THE FLIGHT CONTINUED TO TOL FOR AN UNEVENTFUL LANDING.  MAINTENANCE INSPECTED THE THE FAN AND IT WAS FOUND IT TO BE DEFECTIVE.  MAINTENANCE PLACED THE FAN ON DEFERRAL.  THE AIRCRAFT WAS RETURNED TO SERVICE.
